Texas, 2004

Flood in Texas, November 18, 2004

November 18, 2004 · NWS SJT · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 18, 2:27 AM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Nov 18, 2:27 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
227 AM CST THU NOV 18 2004

.SHORT TERM...UPPER LOW THAT PRODUCED THE WET WEATHER THE PAST
SEVERAL DAYS IS NOW EXITING STAGE RIGHT OVER WESTERN OKLAHOMA. WRAP
AROUND CLOUDINESS IS MOVING ACROSS THE BIG COUNTRY AND THE NORTHERN
CONCHO VALLEY THIS MORNING WITH SOME LIGHT RAIN/SPRINKLES OCCURING
ACROSS THE FAR NORTHERN PORTIONS OF THE BIG COUNTRY. SATELLITE AND
SURFACE OBSERVATIONS INDICATE AREA OF DENSE FOG FORMING FROM BROWN
COUNTY TO SAN SABA COUNTY...AND THERE IS A LITTLE WESTWARD
DEVELOPMENT TO THIS. WILL HAVE TO MONITIOR THIS TO SEE HOW WIDE
SPREAD THIS BECOMES BEFORE THE WRAP AROUND CLOUDS MOVE IN TO HELP
OFFSET THE FOG DEVELOPMENT. OTHERWISE WILL MAINTAIN A LOW POP
ACROSS THE FAR NORTHERN PORTIONS OF THE BIG COUNTRY...HOWVER AMOUNTS
IF ANY WILL BE REALLY LOW. ALSO WILL HAVE HIGH CLOUDS OVERSPREADING
THE REGION AS WELL COURTESY OF THE SOUTHERN BRANCH OF THE JET
STREAM. THINKING IS TEMPERATURES CLOSE TO YESTERDAY NUMBERS WILL BE
GOOD FOR TODAY. STILL EXPECTING A WEAK FRONT TO MOVE THROUGH
TONIGHT...BUT WILL QUICKLY BE SHOVED BACK TO THE NORTH AS LEE SIDE
TROUGHINESS TAKES SHAPE AS ANOTHER 50H TROUGH DIVES INTO THE
WESTERN U.S. WEAK DISTURBANCES IN THE SOUTHERN BRANCH OF THE JET MAY
SPARK SOME RAIN/THUNDER ACIVITY LATE IN THE SHORT TERM PERIODS
(FRIDAY NIGHT/SATURDAY MORNING). BEST CHANCES FOR THIS LOOKS TO BE
OVER THE HILL COUNTRY AT THIS TIME WITH EVEN BETTER CHANCES CLOSER
TO THE COAST.

&&

.LONG TERM...ANOTHER FRONT STILL EXPECTED LATE WEEKEND. JURY STILL
OUT ON HOW COLD IT WILL BE...AND TRENDED TEMEPRATURES BACK UP A
LITTLE. POST FRONTAL CLOUDS AND SHOWERS WILL INCREASE INTO MONDAY
AND TUESDAY AS ANOTHER UPPER LOW PRESSURE SYSTEM DEVELOPS. AT THIS
TIME...APPEARS THAT THIS ONE WILL BE MORE TRANSIENT THAN ITS
PREDDECESSOR. SO ONLY TWO ONLY TWO TO THREE DAYS OF PRECIPITATION AS
A RESULT OF THIS FEATURE IS EXPECTED AT THIS TIME. AGAIN OVERALL...
BUMPED TEMPERATURES UP A LITTLE REMAINDER OF THE FORECAST. THINGS
ARE EXPECTED TO BEGIN TO MOVE TO THE EAST OF THE FORECAST AREA BY
WEDNESDAY.

&&

.HYDROLOGY...STILL ACTIVE ON THE RIVERS OVER MOST OF THE HSA THIS
MORNING. TWO FORECAST POINTS WITH FLOOD WARNINGS AT THIS TIME. SAN
SABA RIVER AT SAN SABA IS EXPECTED TO CREST LATER THIS MORNING NEAR
ITS FLOOD STAGE. ALSO THE COLORADO RIVER NEAR SILVER IS ALSO
EXPECTED TO CREST LATER THIS MORNING NEAR FLOOD STAGE. PECAN BAYOU
IS NEAR CREST AT BROWNWOOD AND IS STILL RISING DOWN STREAM OF THERE
TO THE COLORADO. ALL OF THE CONCHOS UPSTREAM OF THE SAN ANGELO
LAKES HAVE CREST AND ARE CURRENTLY FALLING...HOWEVER STILL PLENTY
OF WATER GOING INTO TWIN BUTTES...WHICH BY THE WAY IS FINALLY BACK
UP TO A LEVEL THAT IS FINALLY MEASURING ON THE AUTOMATED EQUIPMENT.
ALSO O.C. FISHER IS GETTING A GOOD SLUG OF WATER AND HAS RISEN OVER 6
FEET IN THE PAST 24 HOURS. EVEN AFTER ALL THIS WATER HAS RUN OFF
INTO THE LAKES...THEY WILL STILL BE HURTING BUT WE HAVE TO START
SOMEWHERE. ALSO LAKE SPENCE WILL CATCH A SUBSTANTIAL AMOUNT OF
WATER. O.H. IVIE HAS COME UP ALMOST 3.5 FEET IN THE PAST 72 HOURS
AND MORE YET TO COME. AND FINALLY FORT PHANTOM HILL HAS
RISEN ABOUT 5 FEET IN THE PAST THREE DAYS AND STILL GOING
UP. HOPEFULLY WE WILL GET ENOUGH RAIN NEXT WEEK TO AT LEAST KEEP THE
RIVER FLOWING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     67  49  68  50 /  10  10  10  20
SAN ANGELO  68  48  69  51 /  10  10  10  20
JUNCTION    72  49  70  51 /   0  10  20  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

27/BRAZZELL
Hazardous weather outlook, Nov 18, 5:50 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
550 AM CST THU NOV 18 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-191150-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
550 AM CST THU NOV 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

10

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, San Saba

When
November 18, 6:30 AM CST to 8:30 AM CST
Where
San Saba forecast zone
Property damage
$6,000
Reported by
EMERGENCY MANAGER
Coordinates
31.155, -98.818 (the zone’s center; the record gives no point)

Emergency manager reported that a car was swept from the road and a water rescue had to be performed.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426174.